Hi, I am infected with 1b and did not start with therapy, but will start in 2 weeks. My liver is "ok", I have a grade 2 stage 2 fibrosis only. ALT =150 AST=100. No elevated bilirubin.
What drives me to the wall is a terrible itching. I could scratch my skin away all the day and especially at night. It really makes me crazy!
Is this common? I heard it gets worse under tx??? What helps? Thank you for support!
Change detergent if you have to everything will seem to irritate you now clothes, bed sheets etc.. Use sensitive skin lotion drink lots of h20. Dont scratch just dab if you know what i mean. This will stop about 2/3 weeks after your 48th week. Good luck. Keep the faith.
Hi, I am geno 1b shot 38/48 tonight. Many here have had the itching. At the beginning and until about 2 weeks ago, I did not have the itching. Now I have these under skin blisters on my arms and legs and MAN< DO THEY ITCH. Now that I am almost done with tx; I get the crazy insane itching.
When I first started tx, NYGIRL swore by Gold Bond Extra Strength Body Lotion. It is in a green bottle with a red cap. Smells like a medicine stick; but this has worked wonders on these itching little blister. It has kept me from scratching. I find if you scratch, they scar and stay around for about 3-4 weeks. If you leave them alone and with the lotion a couple of times a day, they will just lighten up and disappear. I know it is not easy to not scratch, but this lotion does help me not to scratch.
Good Luck and try not to get heated it tends to bother the blisters/itch.
ONLY 10 SHOTS LEFT AFTER TONIGHT. WOOOOOOOOOOOOOOOO WHOOOOOOOOOO
i haven't started tx either and i itch. started a month or so ago. glad that you don't have cirohsis. i haven't had biopsy,so i feared it was that,,,good that you know its not from that in your case and makes me feel a little better, although i won't know unless i bx.
i will talk with doc soon and let you know what she finds. did fibrosure test and will be gettiing results, maybe that will give me more of a clue.
hormones get messed up with liver problems, possibly that could cause itch, just guessing though.
i'm hoping its not low grade lymphoma which is seen in some with hepc. that causes itchiness, so that had me a little freaked, but i deceided, i am not going to stress over all this stuff anymore, what will be,will be and why worry when we don't know yet. but yes itching is sooooooooo anoying.
Itching is not uncommon with hepatitis c and is often seen with fibrosis and cirrhosis.
See this site for some information and possible drugs to try:
I was prescribed hydroxyzine HCL 25mg for itching and it does seem to help. I notice myselp starting to scratch and go take one and am able to forget about the itching. It's an RX antihistimine. At first it made me drowsey but after about a week I was immune to that symptom of it. Have you tried benedryl ?
Do you have a rash at alll? or is it a real deep itch that you couln't possibly dig through your skin to scratch? I had that and found a lot of water helped. Wasn't constant, just a few days at a time. Pre- treatment. Don't have it at all any more.
Thanks, I will follow your advices. It is more a general itching than a localized one. However, if I do not control myself and scratch the skin until it is bleeding, the wounds need several weeks to heal and itch even worse. I have to learn not to hurt myself...
I started to drink mauch more water as a first step, thank you all again!
I have AIH but when I was diagonosed I had severe itching especially on my arms.I have had some itching off and on since then but not much. I found baby powder stopped the itching for me. it's worth a try?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.